Couldn't find what you looking for?

TRY OUR SEARCH!

I take 7-8 hydrocodones a day. What can I do to make the withdraws not as bad?

Loading...

Taper your dose if you can. Take less and less over time. I always find this really helpful. I haven't had a problem with them, but some people find it very challenging.

Also, some people are the type that want to "just get it over with". A taper will extend the amount of time you feel in WD but greatly reduce the severity.
Reply

Loading...

Hi,
I am new to this post and I also am trying to wean myself off of Hydrocodone. This started for me about 5 years ago when I broke my colar bone. I went to the ER and they prescribed me Hydro's and referred me to a Orthopedic Doc. He continued to supply me with 30-40 7.5 hydros a week for about a year and a half. I knew I had a problem early on but I continued to take them because they mad eme feel great. The Ortho doctor at this point told me that was all he could do so I had to stop.

I started to withdrawl and felt pretty bad so I had some lingering back problems. I used this as an excuse to go to another doctor to have it checked out and hopefully get some more pills. It worked!! I was told I had problem with a vertibrea in my lower back L5 S1 so the doctor continued to prescribe me more pills. This got to the point where he would not treat me anymore without going to a Neurosurgeon to have this back problem repaired. I could live with the pain but I LOVED the pills so much that I went ahead with the operation. After the surgery, they loaded me up with Oxycontin to go home with. They made me very sick, so they put me on Hydro's again with a dose of 10mg with 90 at a time. I would have this refilled every two weeks. This continued for several months and the doctor slowly tapered the meds down.

In the middle of all this, I would run out, start to withdrawl and end up doctor shopping. Needless to say, this has caught up with me and now I do not think any doctor in my town will give them to me. This is a blessing because after many years I am sick of these things. I want to quit.

This whole time, my wife had an inkling that something was going on, but I never told her. So finally this week I told her because I was out again and I could not find any from friends and the doctor thing was over. She was understanding which suprised me but also helped me to get this off my chest. That felt much better. After reading these posts, I got the impression that weaning slowly off of these would be the best way to go. So with our bank account pretty much empty, my wife agreed to let me spend $210 and get some from a guy I did not know. This made me feel lower than I have ever felt but I knoew I had to do this and my wife was still understanding and willing to help me.

I started two days ago with 30 10mg hydros and took four a day for the first three days. The plan is to go to 3 a day for the next two days then 2 a day for the following two days and then to 1 for the remainder. I really hope this works because I a SOOO tired of doing these things and I cannot imagine how much money I have spent on them.

If anybody out there has a common issue or solution, please let me know because I think I can successfully get off of them but it's the relapse that scares me.

Thanks.

This site is extremely helpful and if anyone out there has a problem with these things, please get off of them. They are bad news!!
Reply

Loading...

have you tried suboxone? i have been using hydrocodone 8 years or more and i have never gone w/out by choice before - until recently. i bought 1 - 8 milligram and quartered the pill - then 1/2 the 1/4 - if that is not enough take the other 1/8th.... they say after 4 days the worse is over - the sub - tricks your brain - you do not even think about the hydrocodone..... i have read some of the hoops you go through w/ dr for the sub - it seems crazy to me that they would keep people on the sub for more than a couple of weeks....i was on sub for approximately a week - each dose i took (1/8) lasted 2-3 days and i would not take another until i started to fein - i am now 2 wks not hydro and 5 days no sub...
Reply

Loading...

My husband and I just weaned and finally after ten years of crazy use have been off this demon drug for three weeks today. We,ve never made it past two days as it is nasty. Even tapering off, youre gonna feel s@#%%y. However, I tell you what we did. We took only what we needed to not feel terrible til they were gone. We were able to get a few xanies, and we took quarters of those once we "jumped off". If you can get some it really helps with the nerves and the sensation that someone is peeling your skin off. We also got some kind, and used as much as needed. after 4 days the worst was over. I still keep nyQuil by the bed as you kinda need to reteach your bodies rythems, and I still fight the lazies. But, every day I smile cause Im finally free!! Dont take benzos too long, their withdrawal is worse ive heard.... and if you have a buddy to gothru this with do it together. BIG HELP..... Find heavy loud music you love and play it loud on earphones. No kidding, it helps with the skin crawls. I listened to 311 LOUD and it helped a ton. Good luck and God Bless friend......prayer also helps!!

Reply

Loading...


All I can say is this. On the 4th day of kicking a 4 year consistent use habit of Hydrocodone and Tramadol (I would run out of one and start the other) the restlessness was absolutely killing me and jeopardizing my job. Being unable to sleep, not from the insomnia ( I WAS tired) but because of the restlessness sleep was absolutely impossible. I had to perform my job the next day and I had to get some sleep at all cost because my job requires a great deal of analysis. I had nothing to ease the symptom, but my 22 year old son had left a few beers in the fridge. I don't drink. I don't like it. I don't like an alcohol buzz. However, I was desperate so I drank 6 beers in about a 20 minute period. I was lit up like a Christmas tree and the restless feeling was completely gone. I got a good nights sleep. Yes, I was a little hungover in the morning, but the alcohol got me through the night. I am sorry to admit I am not clean however. I did begin taking hydro's again a few days later ... but if you do not have an issue with alcohol, I see no reason not to use it to get through those difficult symptoms.
Reply

Loading...


I've relapsed and I'm scared to start detoxing again, even though I know it is the best thing. I worry where my next pills are gonna come from. I know these things are bad news. I stopped using the tapper off method and was doing GREAT. Then, someone came to me wanting to sell and I bought. It was so stupid I wish I could go back in time and change it. I might have to do it cold turkey this time, and it worries me. Any words of encouragement?

Reply

Loading...

Today is my first of not taking any hydro's and I fell super sleepy! I have been taking them heavily for about 6 months I know that doesn't sound like a long time but I was taking 25-30 pills a day!! I don't even get high off of them so I'm done with them and I spend way too much money on those damn pills... Maybe a $400 a week habit if I get them for $3 each and can spend up to $6 a pill!! I don't drink or smoke so I wanted a little high from something that's why I started taking hydrocodone, not a good choice!
Reply

Loading...


I sympathize with all of you...I too suffer from severe pain in my feet and neck, and since the Oxycodone is not on the shelves any longer, the only thing I can get is Hydros. Ive tried several times to do this myself to get off of them however i am disabled and cannot work with out some kind of pain medication. Hydros make me very short tempered and not my personality, they make me into a dark minded person which I am not. I went to rehab, with the Suboxone, yet ...wouldnt you know...with our Health Care System....Suboxone costs 150 dollars for 2 weeks...where hydros cost 10 dollars per month.....so now Im stuck back in this loop afer all that pain and suffering in rehab.....its really discouraging.
Reply

Loading...

I found that taking EmergenC twice a day and Airborne once a day has really helped with my fatigue!
Reply

Loading...